Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Diflucan
Nov 28, 2001

My doctor told me I had oral thrush a few months back, I asked for a hiv test...possible risk was over 2yrs ago, test was negative. He put me on Diflucan, it did nothing. Does this mean I was misdiagnosed with Thursh? I still have the burning tongue. No meds before that and Im female.

Thanks in advance

Response from Dr. Reznik

There are many reasons why a person can present with a burning tongue such as erythematous candidiasis (EC), dry mouth, food allergies, stress, allergies to toothpastes, etc. I believe your physician may have diagnosed your symptoms as erythematous candidiasis, which should have responded to Diflucan. Fluconazole (Diflucan) is a very effective systemic antifungal therapy which would easily manage EC. Actually, I very seldom prescribe Diflucan for EC due to the limited nature of this infection. For the vast majority of cases of EC, I prescribe a topical antifungal therapy such as clotrimazole.

I would not say you were mis-diagnosed as EC is a possible cause of your symptoms and diagnosis is usually made on the clinical appearance of the lesion taking into consideration the person's medical history. My advice would be to go back to your primary care provider and let him/her know that the treatment offered was not successful, therefore there must be another reason for your symptoms.

I hope this information proves helpful!

DR


Previous
Burning Mouth info posted incorrect
Next
Erythematous Candidiasis

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement